Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 28, NWS St. Louis, MO

April 1, 2022Jefferson County, Saint Louis County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 1, 2022, 9:28 PM CDT for Jefferson County, Saint Louis County, Missouri. It took effect at Apr 2, 2022, 4:00 AM CDT. It was in force for 52 hr.

The area

The outline as issued.

The facts

Issued
Apr 1, 2022, 9:28 PM CDT (02:28 UTC)
In effect from
Apr 2, 2022, 4:00 AM CDT
Expired
Apr 4, 2022, 7:31 AM CDT
In force
52 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Jefferson County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 23 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River at Valley Park (VLLM7).

Action stage
11 ft
Minor stage
18 ft
Moderate stage
21 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07019130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

516 
WGUS43 KLSX 020228
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
928 PM CDT Fri Apr 1 2022

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  Meramec River at Valley Park.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-189-031430-
/O.NEW.KLSX.FL.W.0028.220402T0900Z-220404T1231Z/
/VLLM7.1.ER.220402T0900Z.220402T1800Z.220403T0630Z.NO/
928 PM CDT Fri Apr 1 2022

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO MONDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Meramec River at Valley Park.

* WHEN...From late tonight to Monday morning.

* IMPACTS...At 19.0 feet, The south riverward side of Marshall Road 
  begins to flood.

* ADDITIONAL DETAILS...
  - At 9:00 PM CDT Friday the stage was 16.7 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 19.1 feet early tomorrow
    afternoon. It will then fall below flood stage early Sunday
    morning.
  - Flood stage is 18.0 feet.


&&

             Fld   Observed        Forecasts (7 pm CDT)
Location     Stg   Stg   Day/Time  Sat   Sun   Mon   Tue   Wed

Meramec River
Valley Park  18.0  16.7  Fri 9 pm  18.9  13.9  7.5   5.0   3.8


&&

LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043


$$

Pfahler
3 follow-up statements
056 
WGUS83 KLSX 021543
FLSLSX

Flood Statement
National Weather Service St Louis MO
1043 AM CDT Sat Apr 2 2022

...The Flood Warning is extended for the following rivers in 
Missouri...

  Meramec River near Eureka.

...The Flood Warning continues for the following rivers in 
Missouri...

  Meramec River at Valley Park.

  Meramec River near Arnold.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-189-040345-
/O.EXT.KLSX.FL.W.0028.000000T0000Z-220404T1200Z/
/VLLM7.1.ER.220402T0951Z.220402T1800Z.220403T0600Z.NO/
1043 AM CDT Sat Apr 2 2022

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Meramec River at Valley Park.

* WHEN...Until Monday morning.

* IMPACTS...At 19.0 feet, The south riverward side of Marshall Road 
  begins to flood.

* ADDITIONAL DETAILS...
  - At 10:00 AM CDT Saturday the stage was 18.7 feet and rising.
  - Recent Activity...The river began a sharp rise Wednesday
    evening and reached flood stage at 5AM Saturday morning.
  - Forecast...The river is expected to rise to a crest of 18.9
    feet this afternoon. It will then fall below flood stage just
    after midnight tonight and continue to fall.
  - Flood stage is 18.0 feet.


&&

             Fld   Observed        Forecasts (1 pm CDT)
Location     Stg   Stg   Day/Time  Sun   Mon   Tue   Wed   Thu

Meramec River
Valley Park  18.0  18.7  Sat 10 am 15.4  8.5   5.4   4.3   3.1


&&

LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043


$$

MOC099-189-040345-
/O.EXT.KLSX.FL.W.0027.000000T0000Z-220404T2000Z/
/ARNM7.1.ER.220402T1800Z.220403T0000Z.220403T1400Z.NO/
1043 AM CDT Sat Apr 2 2022

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Meramec River near Arnold.

* WHEN...Until Monday afternoon.

* IMPACTS...At 24.0 feet, Corisande Hills Road begins flooding at 
  this height.  Meramec Bottom Road between Hageman Road and Highway 
  21 begins flooding.

* ADDITIONAL DETAILS...
  - At 10:00 AM CDT Saturday the stage was 23.6 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon to a crest of 24.5 feet this evening. It will
    then fall below flood stage late tomorrow morning.
  - Flood stage is 24.0 feet.


&&

             Fld   Observed        Forecasts (1 pm CDT)
Location     Stg   Stg   Day/Time  Sun   Mon   Tue   Wed   Thu

Meramec River
Arnold       24.0  23.6  Sat 10 am 23.8  19.8  16.3  15.0  14.3


&&

LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
      3845 9043


$$

MOC099-189-040345-
/O.EXT.KLSX.FL.W.0026.000000T0000Z-220404T1136Z/
/ERKM7.1.ER.220401T1924Z.220402T1415Z.220403T0536Z.NO/
1043 AM CDT Sat Apr 2 2022

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Meramec River near Eureka.

* WHEN...Until Monday morning.

* IMPACTS...At 21.2 feet, Hunters Ford Road is closed near this 
  height.
  At 22.0 feet, Willman Road near the Highway 109 bridge becomes 
  inundated and impassable.

* ADDITIONAL DETAILS...
  - At 10:00 AM CDT Saturday the stage was 21.8 feet and nearing
    a crest.
  - Recent Activity...The river began a sharp rise Wednesday
    evening and first reached flood stage at 1:30 PM on Friday.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to below 10
    feet on Monday.
  - Flood stage is 19.0 feet.


&&

             Fld   Observed        Forecasts (1 pm CDT)
Location     Stg   Stg   Day/Time  Sun   Mon   Tue   Wed   Thu

Meramec River
Eureka       19.0  21.8  Sat 10 am 15.5  9.4   8.0   7.4   6.6


&&

LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056


$$

Kimble
369 
WGUS83 KLSX 030212
FLSLSX

Flood Statement
National Weather Service St Louis MO
912 PM CDT Sat Apr 2 2022

...The Flood Warning is extended for the following rivers in 
Missouri...

  Meramec River near Arnold.

...The Flood Warning continues for the following rivers in 
Missouri...

  Meramec River at Valley Park.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-189-041415-
/O.EXT.KLSX.FL.W.0027.000000T0000Z-220405T0325Z/
/ARNM7.1.ER.220402T2048Z.220403T0600Z.220403T2125Z.NO/
912 PM CDT Sat Apr 2 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE MONDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Meramec River near Arnold.

* WHEN...Until late Monday evening.

* IMPACTS...At 24.7 feet, Hawkins Road south of Meramec Bottom Road 
  begins flooding.

* ADDITIONAL DETAILS...
  - At 8:30 PM CDT Saturday the stage was 24.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 PM CDT Saturday was 24.4 feet.
  - Forecast...The river is expected to rise to a crest of 24.7
    feet just after midnight tonight. It will then fall below
    flood stage tomorrow afternoon.
  - Flood stage is 24.0 feet.


&&

             Fld   Observed        Forecasts (7 pm CDT)
Location     Stg   Stg   Day/Time  Sun   Mon   Tue   Wed   Thu

Meramec River
Arnold       24.0  24.4  Sat 8 pm  23.7  18.9  16.6  15.4  14.7


&&

LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
      3845 9043


$$

MOC099-189-041200-
/O.CON.KLSX.FL.W.0028.000000T0000Z-220404T1200Z/
/VLLM7.1.ER.220402T0951Z.220402T2030Z.220403T0600Z.NO/
912 PM CDT Sat Apr 2 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Meramec River at Valley Park.

* WHEN...Until Monday morning.

* IMPACTS...At 19.0 feet, The south riverward side of Marshall Road 
  begins to flood.

* ADDITIONAL DETAILS...
  - At 8:30 PM CDT Saturday the stage was 18.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 PM CDT Saturday was 19.0 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 2.0 feet
    Friday evening.
  - Flood stage is 18.0 feet.


&&

             Fld   Observed        Forecasts (7 pm CDT)
Location     Stg   Stg   Day/Time  Sun   Mon   Tue   Wed   Thu

Meramec River
Valley Park  18.0  18.7  Sat 8 pm  13.7  7.5   5.6   4.2   3.0


&&

LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043


$$

Pfahler
978 
WGUS83 KLSX 031048
FLSLSX

Flood Statement
National Weather Service St Louis MO
548 AM CDT Sun Apr 3 2022

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Meramec River at Valley Park.

  Meramec River near Eureka.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

MOC099-189-031200-
/O.CAN.KLSX.FL.W.0028.000000T0000Z-220403T1048Z/
/VLLM7.1.ER.220402T0951Z.220402T2030Z.220403T0600Z.NO/
548 AM CDT Sun Apr 3 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Meramec River at Valley Park.

* ADDITIONAL DETAILS...
  - At 5:30 AM CDT Sunday the stage was 17.0 feet.
  - Forecast...The river is expected to fall to 1.9 feet early
    Saturday morning.


&&

             Fld   Observed        Forecasts (7 am CDT)
Location     Stg   Stg   Day/Time  Mon   Tue   Wed   Thu   Fri

Meramec River
Valley Park  18.0  17.0  Sun 5 am  9.6   6.4   4.8   3.7   2.3


&&

LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043


$$

MOC099-189-031200-
/O.CAN.KLSX.FL.W.0026.000000T0000Z-220403T1048Z/
/ERKM7.1.ER.220401T1924Z.220402T1415Z.220403T0545Z.NO/
548 AM CDT Sun Apr 3 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Meramec River near Eureka.

* ADDITIONAL DETAILS...
  - At 5:30 AM CDT Sunday the stage was 17.1 feet.
  - Forecast...The river is expected to fall below 10.0 feet
    tomorrow morning.


&&

             Fld   Observed        Forecasts (7 am CDT)
Location     Stg   Stg   Day/Time  Mon   Tue   Wed   Thu   Fri

Meramec River
Eureka       19.0  17.1  Sun 5 am  10.1  8.6   7.7   6.9   6.1


&&

LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056


$$

19

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 1, 6:45 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 1, 6:45 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
645 PM CDT Fri Apr 1 2022

.SHORT TERM...  (Through Late Saturday Night)
Issued at 235 PM CDT Fri Apr 1 2022

The surface ridge that is overhead will continue to move to the east
tonight with winds becoming southerly once again. Otherwise, clouds
will be on the increase ahead of the next weather system, so this
will affect low temperatures for tonight. Where there are clouds,
temperatures will only dip down into the low to mid 40s then remain
steady for the rest of the night. Further east, where skies are
mostly clear early on, temperatures will dip down to between 35 and
40 degrees.

In the meantime, the latest CAMs have similar timing, strength and
location of a surface low as it lifts northeast out of southwestern
KS into southeastern IA by 12z Saturday. Ahead of the associated
cold front, low level moisture will be on the increase with
convergence along the front, as well as some mid/upper lift which
should be enough for isolated/scattered showers to develop after
06z Saturday and slide east during the day on Saturday before
diminishing by late afternoon. Only weak CAA behind the front, so
as the clouds clear out from west to east, temperatures will still
be a bit warmer than today, in the low 50s to low 60s.

With mostly clear skies and light winds, lows will be in the 30s
Saturday night, just a bit below normal for this time of year.

Byrd

.LONG TERM...  (Sunday through Next Friday)
Issued at 235 PM CDT Fri Apr 1 2022

Active weather will return to the region next week with several
systems moving through with the best chances of rain Tuesday through
Wednesday.

In the meantime, dry and warmer weather expected on Sunday before
the next system moves in Sunday night. With increasing south winds,
moderate WAA will move in with highs in the 60s. However, this warm
up could be tempered by the increasing mid and high clouds ahead of
the systems, so will have to keep an eye out on this.

Some concern on where and if precipitation will develop with the
Sunday night/Monday system as the latest deterministic models have
differences in whether or not a northern stream shortwave and a
southern stream shortwave will be able to phase together over the
region. The latest NAM solution has the two shortwaves a bit out of
sync with moisture and lift closely associated with the individual
vort maxes thus the forecast area will be in a dry slot between the
two. However, the latest GFS/ECMWF solutions are a bit more in sync
with precipitation developing along the frontal boundary between the
two systems. So for now stuck with the latest NBM solution with low
end chance POPs for showers during this period.

The boundary is progged to stall out either across southern portions
of the forecast area or further south over Arkansas by Monday night.
Beyond that the latest deterministic and ensemble solutions have
differences in location, timing and strength with a series of
shortwaves associated with an upper level trough that deepens and
moves into the region by midweek interacting with the stalled
boundary. For now the NBM blend has the best handle on the waves of
precipitation that will move through during this period. So expect a
wetter and cooler pattern through Thursday with near to slightly
below normal temperatures.

Byrd

&&

.AVIATION...  (For the 00z TAFs through 00z Saturday Evening)
Issued at 637 PM CDT Fri Apr 1 2022

VFR flight conditions are expected to prevail across the area for
most of, if not all night tonight. A cold front will move through
the region on Saturday morning, bringing widely scattered showers
to Missouri and Illinois, as well as some MVFR ceilings. The
highest probability for precipitation will be across northeast
Missouri and west central Illinois, and the lower ceilings will be
most likely across central and northeast Missouri between 12-16Z.
VFR conditions are expected after FROPA Saturday afternoon.

Carney

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     41  58  37  66 /  10  40   0   0
Quincy          39  53  34  61 /  40  60   0  10
Columbia        42  59  36  67 /  30  30   0  10
Jefferson City  42  60  35  68 /  20  20   0  10
Salem           34  54  34  63 /  10  30   0   0
Farmington      38  58  34  66 /  10  20   0   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 1, 2:49 PM CDT, 6 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
249 PM CDT Fri Apr 1 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
249 PM CDT Fri Apr 1 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A few thunderstorms are possible across parts of the area Tuesday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Byrd

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:49 AM CDTRiver Flood WarningLSXFranklin, Jefferson9 hr

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.